| Catalog Number |
5955680 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
| Date of Event |
02/16/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 4 months post implant of ventralight st mesh using echo ps, patient was diagnosed with hernia recurrence, adhesions, scar tissue and migration thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device list hernia recurrence, adhesions, migration as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.This emdr represents the ventralight st w/ echo (device #6).Additional supplemental emdr's were submitted to represent the perfix plug (device #1 & device #2).Additional emdr 's were submitted to represent the ventralex st (device #4) and ventralight st w/ echo (device #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with bilateral reducible large direct inguinal hernia and pain thereby underwent open repair with implant of two perfix plug (device #1 & #2).Per operative notes, ¿there was direct defect, this was repaired by larger size perfix plug (device #1) and floor of the inguinal canal was reinforced with onlay mesh.Similar procedure was performed on right side using larger size perfix plug (device #2) and onlay mesh.¿ on (b)(6) 2013 - patient underwent colonoscopy with removal of polyp in sigmoid and rectum.On (b)(6) 2016 - patient was diagnosed with right incarcerated recurrent inguinal hernia and umbilical hernia thereby underwent laparoscopic repair with implant of 3dmax light (device #3) and ventralex st (device #4).Per operative notes, ¿an incarcerated direct hernia was reduced and identified the prior mesh (device #2) wadded up next to the defect.The adhesions were taken down to clear the preperitoneal space, then placed a large 3dmax light mesh covering all myopectineal orifices and tacked in place.The umbilical hernia sac was transected, a medium ventralex st mesh was used as an underlay and sutured in place.¿ on (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant ventralight st mesh using echo ps (device #5) and removal of ventralex st (device #4).Per operative notes, ¿the hernia defect was seen superior to prior hernia and the mesh (device #4) was just under the umbilicus where it was originally placed.The mesh and hernia sac were completely removed.The defect was repaired with ventralight st mesh using echo ps (device #5) and tacked in place against the abdominal wall.¿ on (b)(6) 2017 - patient underwent incision and drainage in abdomen.On (b)(6) 2017 - patient was diagnosed with infected mesh thereby underwent repair with removal of mesh (device #5).Per operative notes, ¿the tacks and mesh (device #5) were removed.Some inflammatory changes were removed, and fascia was closed after irrigated.¿ on (b)(6) 2017 - patient visited hospital due to recurrent of hernia post removal of mesh.On (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant ventralight st mesh using echo ps (device #6).Per operative notes, ¿the hernia defect was seen, and adhesions were taken down.Then placed a ventralight st mesh using echo ps (device #6) and tacked against the abdominal wall.¿ on (b)(6) 2017 - patient visited hospital and reported ¿mesh has failed or have a new hernia.¿ on (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent repair with removal of slightly displaced mesh (device #6) on the right lateral side.Per operative notes, ¿excised the scar out and tissue was dissected down to hernia which mainly the mesh.The tacks and mesh were well incorporated, there was minimal adhesions.Took down the adhesions and freed the mesh (device #6) entirely.A synthetic mesh was then placed and closed the fascia with sutures.The umbilicus was removed during this procedure.¿ attorney alleges that the patient had mesh migration, pain, hernia recurrence, wadded up mesh and emotional injuries.